MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTICROSS; CATHETER, ULTRASOUND, INTRAVASCULAR

BOSTON SCIENTIFIC CORPORATION OPTICROSS; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number H749518100
Medical Device Problem Codes No Display/Image (1183); Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation results: device analysis: the device was returned for analysis.Visual and microscopic inspections revealed that the sheath assembly was kinked, and an imaging core break involving the drive and coaxial cable was identified, beginning 28.4 cm from the distal end of the connector shaft.The imaging window was rippled, and the imaging core was entangled.Impedance testing showed an electrical open at the proximal end.The sheath of the unit was cut a few centimeters below the severe kink to allow inspection of the other end of the broken imaging core.Device history record (dhr) review: it was confirmed that this device met manufacturing specifications before distribution and there were no manufacturing deviations that could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Conclusion: this investigation has been assigned an investigation conclusion code of failure to follow instructions.The observed twisting and imaging window ripples are consistent with advancing the device while rotating.According to the instructions for use, the motor drive unit, which provides the rotation, should remain off during insertion.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2026.It was reported that visualization issues occurred.The 85% stenosed target lesion was located in a moderately tortuous and severely calcified left anterior descending artery.The opticross imaging catheter was advanced for ultrasound examination of the target lesion; however, the image was lost.The procedure was completed with another of the same device.The patients condition was good, and no complications were reported.However, device analysis revealed that the imaging window was rippled and the imaging core was entangled.

Brand Name
OPTICROSS
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24800529
Report Number2124215-2026-18763
Device Sequence Number9548282
Product Code OBJ
UDI-Device Identifier08714729890393
UDI-Public(01)08714729890393(17)261121(10)38024204
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K123621
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH749518100
Device Catalogue NumberH749518100
Device Lot Number0038024204
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2026
Initial Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexFemale